Facebook Pixel

Birth control, next choice and late period

By July 23, 2016 - 5:17pm
Rate This

Hi there. I had unprotected sex on Monday July 18th. Which was also 3 days before my expected period. I had taken the last 2 days of my BC pills at irregular times as well. The following day on Tuesday the 19th, I experienced bleeding and cramping while at soccer practice. I've just recently upped my physical activity tremendously these past two weeks since I'm on a local CC soccer team. Anyways, I took next choice after practice on Tuesday, which was around 9am about 12 hours after having unprotected sex. And that seemed to have stopped my bleeding. I started having brown discharge/spotting on Wednesday the 20th. My expected period was supposed to be on Thursday, but I've only had this brown spotting with some blood and a little bit of cramping today, which is Saturday the 23rd. I took 2 HPT and both came back negative, but I'm still kind of stressing out about this whole ordeal. Did I take my hpt too soon?

Add a Comment3 Comments


Hello and welcome to EmpowHer,
First of all, taking the pill at different times can decrease their effectiveness, however, it takes one or two weeks of being off the pill to ovulate. With that said, it is very unlikely that you were ovulating when your had intercourse, especially since your period was about to start.
Also, taking the pills can potentially deregulate your period. Plus the hormones in EC usually causes irregular bleeding. You can also expect side effects including: tender breasts, cramping, and nausea.
You are not pregnant. You are simply experiencing the side effects that come with not only taking EC, but taking it while on regular birth control pills, right before your period is about to start.
I hope that helps.

July 24, 2016 - 9:04am
(reply to fchacon)

Thank you so much for the reply, Faith! It definitely eases things quite a bit. I had taken 2 more HPT this morning which came back negative again. I've never missed nor been late with my period before, so I just wanted to be extra sure, you know? I think I'm going to take another one just to be extra sure next Thursday since that'll be a week since my missed period, but I'm also thinking that my "period" was on Tuesday and then the extra boost of hormones from EC threw my body in a wack and caused me to end my period early. Ah, the joys of suffering from severe anxiety LOL. But thank you again, I really do appreciate it!

July 24, 2016 - 5:09pm
Guide (reply to cw23)

Just want to say that anxiety is caused by a loss of focus on what you want. You need to refocus on your true goals and what is really important to you. When you loose sight of that, you allow pressures of life and other people to push and pull you around. Refocus your goals, take charge and your anxiety will decrease.

July 30, 2016 - 9:07am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!